Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Continuous headache, CT scan, MRI lumbar puncture, blood tests normal. Taking doxycline from a long time. Could that be a cause?

Hi. My son has had a daily headache 4/10 for 10 weeks now. He has been taking doxycline for his acne for 2 years, could this be the cause of the headaches? He started with a fever about 12 weeks ago and had spikes of pain 10/10 at least once a day which was debilitating. He was prescribed propanalol, which seems to have stopped the 10/10 pains. He has had CT scan , MRI scan lumbar puncture and lots of blood tests basically everthing is clear. Tried so many medications but he still has this dull headache. Could it be the doxycyline?
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Ophthalmologist 's  Response
It seems from the history that your son is having headache and he has taken doxycycline for about 2 years.
Doxycycline is known to headache as a result of idiopathic intracranial hypertension caused by it. Since CT scan, MRI have come normal need to rule out idiopathic intracranial hypertension as a cause for headache.
Hence I advice you to consult physician or preferably a neurologist for examination and treatment accordingly.

Thank you
Answered: Thu, 3 Apr 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor